Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 3, 2010, 3:44 PM MDT. It took effect at May 3, 2010, 10:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 3:44 PM MDT (21:44 UTC)
- In effect from
- May 3, 2010, 10:00 PM MDT
- Expired
- May 4, 2010, 10:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS75 KSLC 032144 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 PM MDT MON MAY 3 2010 ...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH TONIGHT... .A FAST MOVING STORM SYSTEM WILL RACE EASTWARD ACROSS THE NORTHERN ROCKIES TONIGHT WITH THE ASSOCIATED COLD FRONT SLIPPING SOUTHWARD ACROSS NORTHERN UTAH. STRONG POST FRONTAL WESTERLY WINDS WILL SWEEP ACROSS THE SALT LAKE DESERT AND NORTHERN WASATCH MOUNTAINS. UTZ005-007-040545- /O.NEW.KSLC.WI.Y.0007.100504T0400Z-100504T1600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF... RANDOLPH 344 PM MDT MON MAY 3 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM MDT TUESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS NORTH OF I-80. * WINDS: WEST WINDS OF 25-35 MPH WITH GUSTS IN EXCESS OF 50 MPH. * TIMING: BETWEEN 10 PM THIS EVENING AND 10 AM TUESDAY. * IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS...ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED VISIBILITIES IN BLOWING DUST AND SAND MAY ALSO OCCUR ACROSS THE GREAT SALT LAKE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
091 WWUS75 KSLC 040225 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 825 PM MDT MON MAY 3 2010 ...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH TONIGHT... .A FAST MOVING STORM SYSTEM WILL RACE EASTWARD ACROSS THE NORTHERN ROCKIES TONIGHT WITH THE ASSOCIATED COLD FRONT SLIPPING SOUTHWARD ACROSS NORTHERN UTAH. STRONG POST FRONTAL WESTERLY WINDS WILL SWEEP ACROSS THE SALT LAKE DESERT AND NORTHERN WASATCH MOUNTAINS. UTZ005-007-041200- /O.CON.KSLC.WI.Y.0007.100504T0400Z-100504T1600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF... RANDOLPH 825 PM MDT MON MAY 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS NORTH OF I-80. * WINDS: WEST-NORTHWEST WINDS OF 25-35 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 50 MPH. * TIMING: 10 PM THIS EVENING THROUGH 10 AM TUESDAY. * IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS... ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED VISIBILITIES IN BLOWING DUST AND SAND MAY ALSO OCCUR ACROSS THE GREAT SALT LAKE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
918 WWUS75 KSLC 040845 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT TUE MAY 4 2010 ...STRONG WEST WINDS TO IMPACT PORTIONS OF NORTHERN UTAH EARLY THIS MORNING... .STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SALT LAKE DESERT AND NORTHERN WASATCH MOUNTAINS EARLY TODAY BEHIND A COLD FRONT. UTZ005-041600- /O.CON.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 245 AM MDT TUE MAY 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * AFFECTED AREA: THE GREAT SALT LAKE DESERT. * WINDS: WEST-NORTHWEST WINDS OF 25-35 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 50 MPH...ESPECIALLY ALONG STATE ROUTE 30. * TIMING: THROUGH MID MORNING. * IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS... ESPECIALLY IN HIGH PROFILE VEHICLES. REDUCED VISIBILITIES IN BLOWING DUST AND SAND MAY ALSO OCCUR. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ007-041600- /O.CON.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/ WASATCH MOUNTAINS I-80 NORTH- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH 245 AM MDT TUE MAY 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * AFFECTED AREA: THE WASATCH MOUNTAINS FROM INTERSTATE 80 NORTH. * WINDS: WEST-NORTHWEST WINDS OF 35-45 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 60 MPH. ISOLATED GUSTS GREATER THAN 75 MPH ARE EXPECTED NEAR EXPOSED MOUNTAIN PEAKS. * TIMING: THROUGH MID MORNING. * IMPACTS: DRIVING MAY BE DIFFICULT IN STRONG CROSS WINDS... ESPECIALLY IN HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
448 WWUS75 KSLC 041624 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1024 AM MDT TUE MAY 4 2010 UTZ005-007-041730- /O.EXP.KSLC.WI.Y.0007.000000T0000Z-100504T1600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...WOODRUFF... RANDOLPH 1024 AM MDT TUE MAY 4 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE GREAT SALT LAKE DESERT AND WASATCH MOUNTAINS NORTH OF I-80. THE FRONTAL BOUNDARY RESPONSIBLE FOR THE STRONG WINDS IS WEAKENING AND MOVING SOUTH. NORTH WINDS ARE EXPECTED TO DECREASE THROUGH THE DAY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 3, 10:09 AM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 3, 10:09 AM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1009 AM MDT MON MAY 3 2010 .SYNOPSIS...HIGH PRESSURE WILL SHIFT EAST TODAY AS A MILD SOUTHWESTERLY FLOW DEVELOPS. ANOTHER COLD FRONT WILL DROP SOUTH INTO THE AREA TUESDAY THEN STALL ACROSS NORTHERN UTAH THROUGH WEDNESDAY. && .DISCUSSION...DRY AND MOSTLY SUNNY CONDITIONS EXIST ACROSS MUCH OF THE CWA THIS MORNING...WITH ONLY NORTHERN UTAH UNDER PARTLY TO MOSTLY CLOUDY SKIES WITH MID AND HIGH LEVEL CLOUDS STREAMING IN FROM THE NORTH. RADAR INDICATES THAT THERE MAY BE SOME VERY LIGHT SHOWERS ASSOCIATED WITH THIS MOISTURE...BUT THERE IS NO INDICATION FROM CAMERAS OR SENSORS THAT PRECIP IS HITTING THE GROUND...AND WOULD NOT LIKELY BE HEAVY ENOUGH TO MEASURE ANYWAY...SO CURRENT 10 PERCENT POPS IN THE NORTHERN MOUNTAINS SEEM ABOUT RIGHT FOR TODAY. WEAK RIDGE OVER THE GREAT BASIN WILL SHIFT TO THE EAST THROUGH TODAY...WITH WARM ADVECTION AND SOUTHWESTERLY FLOW IN THE LOWER AND MID LEVELS MAKING THIS AFTERNOON THE WARMEST OF THE WEEK IN MOST LOCATIONS. AS USUAL THIS TIME OF YEAR...WARMING WILL BE SHORT-LIVED...AS A COLD FRONT MOVES INTO NORTHERN UTAH AND SOUTHWEST WYOMING ON TUESDAY MORNING. MOST OF THE UPPER LEVEL ENERGY WITH THE ASSOCIATED TROUGH WILL REMAIN TO THE NORTH OF THE UTAH/IDAHO BORDER...BUT SHOWERS WILL LIKELY FORM ALONG THE BAROCLINIC ZONE TUESDAY MORNING INTO THE AFTERNOON. 06Z GFS AND 12Z NAM HAVE FASTER TIMING OF THIS FRONT THAN WAS SEEN IN PREVIOUS RUNS...SO WILL LIKELY HAVE TO SPEED UP THE TIMING IN THE AFTERNOON FORECAST PACKAGE ASSUMING 12Z RUNS OF GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THIS FASTER SOLUTION. BAROCLINIC ZONE STILL STALLS ACROSS NORTHERN UTAH TUESDAY INTO WEDNESDAY...CREATING A DECENT TEMPERATURE GRADIENT FROM NORTHERN TO SOUTHERN UTAH. ACTIVE PATTERN CONTINUES INTO THE LATTER HALF OF THE WEEK...WITH ANOTHER COLD FRONT MOVING THROUGH THE STATE LATE WEDNESDAY INTO THURSDAY. CURRENT FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...SOUTHERLY SURFACE WINDS WILL INCREASE AT THE SLC TERMINAL THROUGH THE DAY...WITH GUSTS GREATER THAN 30 MPH POSSIBLE IN THE AFTERNOON. A SWITCH TO NW WINDS IS NOT CURRENTLY EXPECTED...THOUGH THERE IS STILL A 20 PERCENT CHANCE THAT A SWITCH COULD OCCUR BETWEEN 21Z AND 23Z. A COLD FRONT IS FORECAST TO CROSS THE TERMINAL BETWEEN 10Z AND 13Z TUESDAY...SWITCHING WINDS TO THE NORTHWEST...WITH A CHANCE OF SHOWERS AND CEILINGS LIKELY LOWERING BELOW 7000FT AGL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 3, 2:46 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 AM MDT MON MAY 3 2010 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 246 AM MDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE FORECAST EARLY THIS MORNING ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.